Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 257, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 8, 2005, 5:07 PM CDT for Culberson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2005, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 8, 2005, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -621 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:48 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 8, 1:48 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT FRI JUL 8 2005 .SHORT TERM... THE DOMINANT FEATURE CONTINUES TO BE THE UPPER LEVEL RIDGE ACROSS THE WESTERN U.S WHICH SO FAR HAS ACTED TO SUPPRESS MOST CLOUD DEVELOPMENT. HOWEVER... THE COMBINATION OF DAYTIME HEATING... OROGRAPHIC LIFT... AND INSTABILITY WILL LEAD TO THE POSSIBILITY OF AFTERNOON/EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. SPC HAS A SLIGHT RISK FOR SOUTHEASTERN NEW MEXICO PLAINS... PERMIAN BASIN... AND TRANS PECOS REGIONS. WILL HIGHLIGHT POSSIBILITY FOR SEVERE WEATHER IN THE HWO. HAVE HIGHEST POPS WEST WITH LOW POPS EAST. TOMORROW MORNING A SOUTHEAST WIND AND INCREASING MOISTURE MAY RESULT IN STRATUS MOVING INTO THE LOWER TRANS PECOS AND EASTERN PERMIAN BASIN WHICH WOULD HELP KEEP OVERNIGHT LOWS HIGHER. .LONG TERM... BIGGEST FORECAST CHALLENGE THROUGH THE WEEKEND WILL BE NAILING DOWN THE TIMING AND LOCATION OF BEST PRECIPITATION CHANCES. THIS MORNING...AN UPPER LEVEL HIGH REMAINED OVER NEW MEXICO. SEVERAL MINOR DISTURBANCES WERE EVIDENT IN WATER VAPOR IMAGERY ROTATING AROUND THE NORTHERN PERIPHERY OF THE RIDGE. THESE DISTUBANCES ARE PROGGED TO ROTATE INTO SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS THROUGH MONDAY. BASED ON GENERAL AGREEMENT AMONG MODELS REGARDING TRACK OF THESE DISTURBANCES...WILL BE ADJUSTING POPS UPWARD OVER EASTERN PORTIONS OF THE AREA THROUGH THE WEEKEND. BY TUESDAY...UPPER RIDGE WILL MOVE NORTHWEST INTO FOUR CORNERS AREA ALLOWING DISTURBANCES TO TRACK MORE OVER THE NORTHWESTERN PARTS OF THE FORECAST AREA. MORE TRANQUEL WEATHER IS EXPECTED TO DEVELOP THROUGH THE REST OF THE WEEK AS UPPER FLOW BECOMES MORE EASTERLY. SCATTERED ACTIVITY IN THE MOUNTAINS OF SOUTHWEST TEXAS SHOULD CONTINUE EACH AFTERNOON AND EVENING UNDER INFLUENCE OF GENERALLY EAST TO SOUTHEAST UPSLOPE LOW LEVEL FLOW. TEMPERATURES WILL REMAIN HOT THROUGH THE WEEKEND... THOUGH RETREAT OF UPPER HIGH AND DEVELOPMENT OF EASTERLY FLOW ALOFT WILL FAVOR SEASONAL TEMPERATURES NEXT WEEK. HUNDREDS WILL BE CONFINED TO MAINLY THE PECOS AND RIO GRANDE RIVER VALLEYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 95 72 95 / 10 20 30 30 CARLSBAD NM 70 99 70 96 / 30 30 30 20 DRYDEN TX 75 97 74 99 / 10 20 20 20 FORT STOCKTON TX 73 97 72 95 / 20 30 30 20 GUADALUPE PASS TX 66 95 68 90 / 30 30 30 30 HOBBS NM 69 98 70 96 / 30 30 30 20 MARFA TX 62 91 61 92 / 30 40 30 30 MIDLAND INTL AIRPORT TX 71 96 73 95 / 10 30 30 30 ODESSA TX 72 97 73 97 / 20 30 30 30 WINK TX 73 102 74 101 / 20 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/05
Hazardous weather outlook, Jul 8, 2:01 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI JUL 8 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091901- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 201 PM CDT FRI JUL 8 2005 (101 PM MDT FRI JUL 8 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA. THE BEST CHANCE FOR STORM DEVELOPMENT WILL BE OVER SOUTHEASTERN NEW MEXICO DOWN THROUGH THE DAVIS MOUNTAINS... WITH THE PROBABILITY DECREASING EASTWARD. STORMS THAT DEVELOP MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND EAST OF A CARLSBAD TO ALPINE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 8, 3:58 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 PM CDT FRI JUL 8 2005 TXZ081-082130- BIG BEND AREA TX- 358 PM CDT FRI JUL 8 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF MARATHON AT 358 PM CDT WAS MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 29 min |
| Jul 7, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.